Mathematical Biosciences and Engineering, 2013, 10(3): 551-563. doi: 10.3934/mbe.2013.10.551.

Primary: 34K11, 34K13, 34K18, 34K20, 34K28, 37N25; Secondary: 92B05, 92B25, 92C50.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

Gompertz model with delays and treatment: Mathematical analysis

1. Institute of Applied Mathematics and Mechanics, Faculty of Mathematics, Informatics and Mechanics, University of Warsaw, Banacha 2, 02-097 Warsaw

In this paper we study the delayed Gompertz model, as a typical model of tumor growth, with a term describing external interference that can reflect a treatment, e.g. chemotherapy. We mainly consider two types of delayed models, the one with the delay introduced in the per capita growth rate (we call it the single delayed model) and the other with the delay introduced in the net growth rate (the double delayed model).We focus on stability and possible stability switches with increasing delay for the positive steady state. Moreover, we study a Hopf bifurcation, including stability of arising periodic solutions for a constant treatment. The analytical results are extended by numerical simulations for a pharmacokinetic treatment function.
  Figure/Table
  Supplementary
  Article Metrics

Keywords stability; delay equation; Hopf bifurcation; Gompertz model; stability switches.

Citation: Marek Bodnar, Monika Joanna Piotrowska, Urszula Foryś. Gompertz model with delays and treatment: Mathematical analysis. Mathematical Biosciences and Engineering, 2013, 10(3): 551-563. doi: 10.3934/mbe.2013.10.551

References

  • 1. Appl. Math. Lett., 13 (2000), 91-95.
  • 2. J. Biol. Sys., 15 (2007), 1-19.
  • 3. Springer-Verlag, New York, 1995.
  • 4. Math. Biosci., 191 (2004), 159-184.
  • 5. Math. Med. Biol., 26 (2009), 63-95.
  • 6. Math. Biosci., 222 (2009), 13-26.
  • 7. Accepted for Math. Pop. Studies.
  • 8. Philos. Trans. R. Soc. London, 115 (1825), 513-585.
  • 9. Cancer Res., 59 (1999), 4770-4775.
  • 10. Springer, New York, 1993.
  • 11. Ann. N. Y. Acad. Sci., 50 (1948), 221-246.
  • 12. SIAM J. Control Optim., 46 (2007), 1052-1079.
  • 13. J. Theor. Biol., 252 (2008), 295-312.
  • 14. Springer, Berlin-Heidelberg, 2007.
  • 15. (submitted).
  • 16. J. Math. Anal. Appl., 382 (2011), 180-203.
  • 17. Math. and Comp. Modelling, 54 (2011), 2183-2198.
  • 18. Math. Biosci. Eng., 8 (2011), 591-603.
  • 19. in "Mathematical Population Dynamics" (eds. O. Arino, D. Axelrod and M. Kimmel), Wuertz, Winnipeg, Canada, (1995), 335-348.

 

This article has been cited by

  • 1. Gang Huang, Anping Liu, Urszula Foryś, Global Stability Analysis of Some Nonlinear Delay Differential Equations in Population Dynamics, Journal of Nonlinear Science, 2016, 26, 1, 27, 10.1007/s00332-015-9267-4
  • 2. Antonella Belfatto, Marco Riboldi, Delia Ciardo, Federica Cattani, Agnese Cecconi, Roberta Lazzari, Barbara Alicja Jereczek-Fossa, Roberto Orecchia, Guido Baroni, Pietro Cerveri, Modeling the Interplay Between Tumor Volume Regression and Oxygenation in Uterine Cervical Cancer During Radiotherapy Treatment, IEEE Journal of Biomedical and Health Informatics, 2016, 20, 2, 596, 10.1109/JBHI.2015.2398512
  • 3. Michael C. Mackey, Marta Tyran-Kamińska, Hans-Otto Walther, Response of an oscillatory differential delay equation to a single stimulus, Journal of Mathematical Biology, 2017, 74, 5, 1139, 10.1007/s00285-016-1051-z
  • 4. Urszula Foryś, Monika J. Piotrowska, Analysis of the Hopf bifurcation for the family of angiogenesis models II: The case of two nonzero unequal delays, Applied Mathematics and Computation, 2013, 220, 277, 10.1016/j.amc.2013.05.077
  • 5. Achilleas Achilleos, Charalambos Loizides, Marios Hadjiandreou, Triantafyllos Stylianopoulos, Georgios D. Mitsis, Multiprocess Dynamic Modeling of Tumor Evolution with Bayesian Tumor-Specific Predictions, Annals of Biomedical Engineering, 2014, 42, 5, 1095, 10.1007/s10439-014-0975-y
  • 6. Monika Joanna Piotrowska, An immune system–tumour interactions model with discrete time delay: Model analysis and validation, Communications in Nonlinear Science and Numerical Simulation, 2016, 34, 185, 10.1016/j.cnsns.2015.10.022

Reader Comments

your name: *   your email: *  

Copyright Info: 2013, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved